Hypoprothrombinemia and severe hemorrhage associated with a lupus anticoagulant

Juan Carlos Bernini, George R. Buchanan, Joy Ashcraft

Research output: Contribution to journalArticle

38 Citations (Scopus)

Abstract

We recently encountered a previously healthy 3-year-old girl who had severe bleeding resulting from a severe deficiency of prothrombin. A lupus anticoagulant was identified by several different methods. The patient was successfully treated with glucocorticoids. This rare complication of a lupus anticoagulant should be considered in the differential diagnosis of a previously well child who suddenly has hemorrhage.

Original languageEnglish (US)
Pages (from-to)937-939
Number of pages3
JournalThe Journal of Pediatrics
Volume123
Issue number6
DOIs
StatePublished - 1993

Fingerprint

Hypoprothrombinemias
Lupus Coagulation Inhibitor
Hemorrhage
Glucocorticoids
Differential Diagnosis

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health

Cite this

Hypoprothrombinemia and severe hemorrhage associated with a lupus anticoagulant. / Bernini, Juan Carlos; Buchanan, George R.; Ashcraft, Joy.

In: The Journal of Pediatrics, Vol. 123, No. 6, 1993, p. 937-939.

Research output: Contribution to journalArticle

Bernini, Juan Carlos ; Buchanan, George R. ; Ashcraft, Joy. / Hypoprothrombinemia and severe hemorrhage associated with a lupus anticoagulant. In: The Journal of Pediatrics. 1993 ; Vol. 123, No. 6. pp. 937-939.
@article{9ae1656aaa7744309d1799451cd4da9e,
title = "Hypoprothrombinemia and severe hemorrhage associated with a lupus anticoagulant",
abstract = "We recently encountered a previously healthy 3-year-old girl who had severe bleeding resulting from a severe deficiency of prothrombin. A lupus anticoagulant was identified by several different methods. The patient was successfully treated with glucocorticoids. This rare complication of a lupus anticoagulant should be considered in the differential diagnosis of a previously well child who suddenly has hemorrhage.",
author = "Bernini, {Juan Carlos} and Buchanan, {George R.} and Joy Ashcraft",
year = "1993",
doi = "10.1016/S0022-3476(05)80390-7",
language = "English (US)",
volume = "123",
pages = "937--939",
journal = "Journal of Pediatrics",
issn = "0022-3476",
publisher = "Mosby Inc.",
number = "6",

}

TY - JOUR

T1 - Hypoprothrombinemia and severe hemorrhage associated with a lupus anticoagulant

AU - Bernini, Juan Carlos

AU - Buchanan, George R.

AU - Ashcraft, Joy

PY - 1993

Y1 - 1993

N2 - We recently encountered a previously healthy 3-year-old girl who had severe bleeding resulting from a severe deficiency of prothrombin. A lupus anticoagulant was identified by several different methods. The patient was successfully treated with glucocorticoids. This rare complication of a lupus anticoagulant should be considered in the differential diagnosis of a previously well child who suddenly has hemorrhage.

AB - We recently encountered a previously healthy 3-year-old girl who had severe bleeding resulting from a severe deficiency of prothrombin. A lupus anticoagulant was identified by several different methods. The patient was successfully treated with glucocorticoids. This rare complication of a lupus anticoagulant should be considered in the differential diagnosis of a previously well child who suddenly has hemorrhage.

UR - http://www.scopus.com/inward/record.url?scp=0027385169&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0027385169&partnerID=8YFLogxK

U2 - 10.1016/S0022-3476(05)80390-7

DO - 10.1016/S0022-3476(05)80390-7

M3 - Article

C2 - 8229526

AN - SCOPUS:0027385169

VL - 123

SP - 937

EP - 939

JO - Journal of Pediatrics

JF - Journal of Pediatrics

SN - 0022-3476

IS - 6

ER -